I have been diagnosed with general anxiety disorder, as well as panic disorder. I currently take Klonopin for the panic disorder, but was just prsecribed Prozac to help with my general anxiety. I have tried other SSRIs like Lexapro, but always had terrible dise effects. Has anyone had a good/bad experience with Prozac? What is the SSRI that typically produces the mildest side effects? I'm getting really tired of constantly switching meds, Any help will be appreciated. Thanks!!
I have personally had a good experience with Prozac. Now, of course...I also had a lot of luck with Zoloft and Lexapro as well. I WILL say that the side effects of Prozac were much less severe and noticeable than the other two...I hardly had any side effects at all. Prozac is notorious for being easier to tolerate than some of the other AD's.
I hope that you do well on the Prozac. If you do experience some mild side effects...try to ride it out, they start to subside fairly quickly and then eventually dissipate all together. With these meds, you often have to feel worse before you feel better. People with GAD have had great success with SSRI type meds, it is often a first line treatment, so please give it a chance.
Don't get hung up on other people's horror stories. It's fine to ask for input and for others to share their experiences, but just remember that what was one person's nightmare could be the next person's miracle.
Thanks for the input. I'm on day three of taking the medicine, and so far the only thing I really notice is that I'm feeling alot more energetic.....which in a way is good, until I try to go sleep at night. I'm hoping this wired feeling will pass soon.
I have just recently started having anxiety/ panic attacks. It was usually around my cycle that it seemed worse. This month, however, it has not let up! My gp put me on klonopin .5mg twice a day. then my ob/gyn says i need as ssri which is prozac. I'm really nervous about taking these/any meds. So far no side effects from prozac day 4. the klonopin does help too. I only take .25mg in the daytime because of it making me sleepy. Does anyone have any idea why anxiety hits all of the sudden. I have great marriage kids are fine. Just really confused as to why this is happening!! Thoughts please!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.